MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 III ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 III ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 07976887190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).(b)(4).
 
Event or Problem Description
The customer questioned thyroid results for 6 patient samples tested for elecsys ft4 ii (ft4 ii), elecsys ft3 iii (ft3 iii) and elecsys tsh (tsh) on a cobas e 801 module.The 6 patient samples were submitted for investigation where discrepant results were identified for ft4 ii, ft3 iii and tsh between the customer's e801 module, the centaur method, an e801 module used at the investigation site, a cobas 8000 e 602 module used at the investigation site and a cobas e 411 immunoassay analyzer used at the investigation site.It is not known if any incorrect results were reported outside of the laboratory.This medwatch will cover ft4 ii.Refer to medwatch with patient identifier (b)(4) for information on the tsh erroneous results and medwatch with patient identifier (b)(4) for information on the ft3 iii erroneous results.Refer to attached data titled "patient results" for the patient results.There was no allegation that an adverse event occurred.The serial number for the customer's e801 module was not provided.The patient samples were also treated and underwent polyethylene glycol (peg) testing.Refer to attached data titled "peg testing" for these results.The e602 module serial number was 1286-07.The e411 analyzer serial number was (b)(4).The e801 module serial number used at the investigation site was (b)(4).The ft4 ii reagent lot number used with the e602 module was 304962 with an expiration date of 01/31/2019.The ft4 ii reagent lot number used with the e411 analyzer was 304692 with an expiration date of 01/31/2019.The ft4 ii reagent lot number used with the e801 module at the investigation site was 304694 with an expiration date of 01/31/2019.
 
Additional Manufacturer Narrative
It was clarified that the customer and investigation site were using the elecsys ft4 iii assay and not the elecsys ft4 ii assay as originally stated.Applicable fields in sections d and g were updated to reflect the correct product.
 
Additional Manufacturer Narrative
The patient samples with discrepant tsh and ft4 iii results were not submitted for investigation.As the samples were not available, the investigation could not be completed for these patient samples.The investigation was unable to find a definitive root cause for the customer's tsh and ft4 iii results.

Brand Name
ELECSYS FT4 III ASSAY
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7680857
Report Number1823260-2018-02249
Device Sequence Number11144981
Product Code CEC
UDI-Device Identifier04015630939725
UDI-Public04015630939725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07976887190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
06/25/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/13/2018
09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1